I’m still struggling with what I think are weird side-effects from the steroid I receive as a pre-med to my Benlysta infusions. I wrote an entry previously about leg cramps and potassium. It is stated online that Solu-medrol depleats your potassium and I figured out this was responsible for my legs cramping up so badly the night after getting my infusions. Also, my endocrinologist recently told me my Florinef was too high a dose, which also lowers potassium. While people with Addison’s are more prone to having high levels of potassium in their blood stream(actually, not me specifically, but most other Addisonians), I believe that since these medicines lower potassium so much, and because I probably don’t get a lot of it in my diet, my potassium is probably actually low. After some research and a little experimentation with fruit juice, I’m fairly certain this is also why I am experiencing anxiety-type symptoms.
So I decided it was time I tried a potassium supplement, so I picked up some potassium gluconate. It’s just a weak over-the-counter everyday dose. I’ve only been on it for a day along with a teeny morning dose of xanax, but I had a whole day yesterday where I didn’t get out of breath or have my heart jump outta my chest. It would be nice to not have to take the xanax anymore. I know I don’t have true anxiety. I don’t get attacks when I’m worried about something. I get it when I do anything physical. So it’s definitely related to whatever is or isn’t floating around in my bloodstream. I’m curious to see how it goes.
The human body is such an intricate web. If one thing is off, it sets off a whole wave of shit. And then I gotta be Sherlock Holmes and get to the bottom of it myself which, not to toot my own horn, but I seem to be halfway decent at doing. So, as always, my blog is meant to be interesing and hopefully point you in the right direction. Just don’t use it as a replacement for guidance from a real doctor.